Alert archive / Oklahoma / Special Weather Statements in 2018
Special Weather Statement, NWS Norman, OK
NWS Norman, OK issued this special weather statement at Aug 10, 2018, 3:21 PM CDT for Payne County, Oklahoma. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 10, 2018, 3:21 PM CDT (20:21 UTC)
- Expired
- Aug 10, 2018, 3:45 PM CDT
- In force
- 24 min
- Issued by
- NWS Norman, OK
County Payne County, OK
The radar
The Norman radar (KTLX), 102 km from the middle of the area, began a volume at 20:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Norman, OK (KOUN), launched 12:00Z, 8.4 hours before the alert went out and 118 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1864 J/kg
- Mixed-layer CIN
- -70 J/kg
- Mixed-layer LCL
- 1104 m above ground
- 0-6 km bulk shear
- 3 kt
- 0-1 km storm-relative helicity
- 24 m²/s²
- 0-3 km storm-relative helicity
- 18 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
204
WWUS84 KOUN 102021
SPSOUN
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
321 PM CDT FRI AUG 10 2018
OKZ020-102045-
Payne OK-
321 PM CDT FRI AUG 10 2018
...SIGNIFICANT WEATHER ADVISORY FOR northeastern Payne County Until
345 PM CDT....
AT 316 PM CDT, a strong thunderstorm was located 5 miles west of
Quay, moving southeast at 10 MPH.
HAZARDS INCLUDE...
Hail up to the size of nickels...
Wind gusts to 50 MPH...
LAT...LON 3623 9682 3616 9682 3616 9667 3609 9669
3603 9683 3621 9709 3625 9698 3625 9690
TIME...MOT...LOC 2016Z 296DEG 7KT 3616 9681
$$
MADWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this special weather statement went out at Aug 10, 12:32 PM CDT, 2 hours 49 minutes earlier.
Area forecast discussion, Aug 10, 12:32 PM CDT, 2 hours 49 minutes before
Area Forecast Discussion National Weather Service Norman OK 1232 PM CDT Fri Aug 10 2018 .DISCUSSION... The 18Z aviation discussion follows.... && .AVIATION... A few isolated thunderstorms developed at midday in west-central Oklahoma, a few not far from KCSM. Very weak flow through the middle levels of the atmosphere will result in very slow movement of any showers/storms that form today. Additional showers and thunderstorms are expected to form through the afternoon and evening. While there is no clear area of preference for convective development, there may be a somewhat favored area along a weak convergence zone from the current storms northeast toward KPNC. Most storms should diminish by a few hours after sunset. Winds will be light throughout the period. Wind directions will mostly be highly variable, with only a few times and locations with coherent wind patterns. Increasing high cloudiness and less soil moisture than the last couple of nights should preclude any significant areas of fog early Saturday. CmS && .PREV DISCUSSION... /issued 418 AM CDT Fri Aug 10 2018/ DISCUSSION... AVIATION... VFR conditions and light winds are expected to persist until 111200. Isolated showers and thunderstorms are expected most anywhere across Oklahoma this afternoon, but coverage is too low to include in most TAF sites. PREV DISCUSSION... /issued 345 AM CDT Fri Aug 10 2018/ DISCUSSION... There were only a few minor changes to the previous forecast. We will transition into a cooler/wetter pattern this weekend through the first half of next week. Weather hazards should be minimal. Heavy rain could lead to flooding in some areas by early next week, although this appears to be a localized/low end threat at this time. A moist and unstable airmass later this afternoon coupled with forcing from approaching minor shortwave trough should result in development of isolated to scattered thunderstorms today across most of the area. Storm organization/persistence is unlikely given weak deep layer shear, but in a moderately unstable environment, short- lived updrafts in single cells and multi cells could result in brief strong wind gusts this afternoon through early evening. A broad weak upper low will evolve from the aforementioned shortwave over the area by Saturday. Negative 500-hPa height anomalies associated with this system as moisture through a significant depth persisting, will lead to the potential for widespread precipitation in the form of generally weak convection. Mid-level lapse rates in these scenarios are typically weak given large amounts of latent heat release from persistent recurring convection, and absence of differential advection/EML due to more southerly/meridional trajectories through a deep layer. Thus, severe thunderstorms are unlikely. However, these profiles can support efficient warm rain processes through collision-coalescence and bring high rainfall amounts. While this may not materialize as a more robust deep/intense convective event with backbuilding/training, cumulative rainfall amounts could result in flooding for some areas. We'll watch trends for this potential closely. Increased clouds and rain showers should result in temperatures well below mid-August climo Sun-Tue, and probably cooler than the blended approach we stuck with in this forecast package. Medium range guidance is in reasonably good agreement with opening the low up and moving it northeast by mid-week. ECMWF/EPS is not quite as progressive as GFS, although most of the guidance generally supports decreasing rain chances for the latter half of the week. Still, some periodic convection could occur as weak shortwave troughs traverse the area in northwesterly flow aloft, albeit not as widespread as the early week pattern. Models fail to show noteworthy building of heights/increased ridging until perhaps the following weekend (beyond the current forecast period). BRB && .PRELIMINARY POINT TEMPS/POPS... Oklahoma City OK 91 71 89 69 / 20 20 30 30 Hobart OK 93 71 91 68 / 30 20 30 30 Wichita Falls TX 93 72 90 70 / 30 20 30 40 Gage OK 91 64 90 65 / 20 10 10 20 Ponca City OK 94 68 91 69 / 30 20 20 10 Durant OK 92 72 88 70 / 20 20 30 40 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...None. TX...None. && 23/26/23
Hazardous weather outlook, Aug 10, 11:56 AM CDT, 3 hours 25 minutes before
Hazardous Weather Outlook National Weather Service Norman OK 1156 AM CDT Fri Aug 10 2018 OKZ004>048-050>052-TXZ083>090-111700- Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield- Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne- Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain- Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson- Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton- Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman- Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay- 1156 AM CDT Fri Aug 10 2018 This hazardous weather outlook is for portions of northern... western...central...and southern Oklahoma...and western north Texas. .DAY ONE...This Afternoon and Tonight... .Thunderstorms... Isolated to scattered thunderstorms will develop this afternoon through tonight across much of the area. Brief strong wind gusts, heavy rain, and lightning are the main concern with any storms that occur. .DAYS TWO THROUGH SEVEN...Saturday through Thursday... .Thunderstorms... Thunderstorms will be possible through the middle of next week with the greatest coverage of storms occurring Sunday through Tuesday. Severe storms are unlikely. Some storms may produce heavy rainfall amounts. Get graphics and more details at weather.gov/norman...and follow our weather forecast office on Twitter and Facebook.
In the hours before
Special weather statement, Aug 10, 1:56 PM CDT, 1 hour 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
156 PM CDT FRI AUG 10 2018
OKZ015-016-101930-
Dewey OK-Custer OK-
156 PM CDT FRI AUG 10 2018
...SIGNIFICANT WEATHER ADVISORY FOR southwestern Dewey and
northwestern Custer Counties Until 230 PM CDT....
AT 156 PM CDT, a strong thunderstorm was located 9 miles east of
Moorewood, moving southeast at 5 MPH.
HAZARDS INCLUDE...
Hail up to one-half inch diameter...
Wind gusts to 50 MPH...
LAT...LON 3579 9936 3589 9922 3579 9896 3569 9905
3564 9923
TIME...MOT...LOC 1856Z 310DEG 6KT 3579 9919
MADSpecial weather statement, Aug 10, 2:25 PM CDT, 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
225 PM CDT FRI AUG 10 2018
OKZ013-102000-
Noble OK-
225 PM CDT FRI AUG 10 2018
...SIGNIFICANT WEATHER ADVISORY FOR southwestern Noble County Until
300 PM CDT....
AT 221 PM CDT, a strong thunderstorm was located 6 miles northwest of
Perry, moving southeast at 10 MPH.
HAZARDS INCLUDE...
Hail up to the size of nickels...
Wind gusts to 50 MPH...
LAT...LON 3639 9713 3627 9719 3624 9733 3638 9747
3639 9746 3650 9736
TIME...MOT...LOC 1921Z 315DEG 10KT 3638 9733
MADSpecial weather statement, Aug 10, 2:31 PM CDT, 50 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE Norman OK 231 PM CDT FRI AUG 10 2018 OKZ034-102000- Greer OK- 231 PM CDT FRI AUG 10 2018 ...SIGNIFICANT WEATHER ADVISORY FOR central Greer County Until 300 PM CDT.... AT 226 PM CDT, a strong thunderstorm was located 5 miles west of Mangum, moving east at 5 MPH. HAZARDS INCLUDE... Hail up to the size of nickels... Wind gusts to 50 MPH... LAT...LON 3483 9972 3497 9973 3500 9950 3479 9950 TIME...MOT...LOC 1926Z 276DEG 3KT 3489 9960 MAD
Special weather statement, Aug 10, 2:47 PM CDT, 34 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE Norman OK 247 PM CDT FRI AUG 10 2018 TXZ087-088-102030- Knox TX-Baylor TX- 247 PM CDT FRI AUG 10 2018 ...SIGNIFICANT WEATHER ADVISORY FOR southeastern Knox and southwestern Baylor Counties Until 330 PM CDT.... AT 245 PM CDT, a strong thunderstorm was located 5 miles south of Goree, moving northwest at 10 MPH. HAZARDS INCLUDE... Hail up to the size of nickels... Wind gusts to 50 MPH... LAT...LON 3340 9974 3349 9971 3356 9957 3340 9939 TIME...MOT...LOC 1945Z 123DEG 11KT 3339 9950 MAD
Special weather statement, Aug 10, 3:08 PM CDT, 13 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE Norman OK 308 PM CDT FRI AUG 10 2018 OKZ004-005-010-102100- Woodward OK-Harper OK-Woods OK- 308 PM CDT FRI AUG 10 2018 ...SIGNIFICANT WEATHER ADVISORY FOR northeastern Woodward... northeastern Harper and northwestern Woods Counties Until 400 PM CDT.... AT 304 PM CDT, a strong thunderstorm was located 11 miles northwest of Freedom, moving southeast at 15 MPH. HAZARDS INCLUDE... Hail up to the size of nickels... Wind gusts to 50 MPH... LAT...LON 3674 9938 3698 9945 3698 9910 3665 9900 TIME...MOT...LOC 2004Z 329DEG 14KT 3688 9926 TL
Special weather statement, Aug 10, 3:21 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
321 PM CDT FRI AUG 10 2018
OKZ020-102045-
Payne OK-
321 PM CDT FRI AUG 10 2018
...SIGNIFICANT WEATHER ADVISORY FOR northeastern Payne County Until
345 PM CDT....
AT 316 PM CDT, a strong thunderstorm was located 5 miles west of
Quay, moving southeast at 10 MPH.
HAZARDS INCLUDE...
Hail up to the size of nickels...
Wind gusts to 50 MPH...
LAT...LON 3623 9682 3616 9682 3616 9667 3609 9669
3603 9683 3621 9709 3625 9698 3625 9690
TIME...MOT...LOC 2016Z 296DEG 7KT 3616 9681
MADThe office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 9, 7:30 PM CDT | Special Weather Statement | OUN | Garfield | 30 min |
| Aug 10, 1:30 PM CDT | Special Weather Statement | OUN | Garfield | 30 min |
| Aug 10, 1:53 PM CDT | Special Weather Statement | OUN | Caddo | 37 min |
| Aug 10, 1:56 PM CDT | Special Weather Statement | OUN | Custer | 34 min |
| Aug 10, 2:19 PM CDT | Severe Thunderstorm Warning | OUN | Custer, Dewey | 26 min |
| Aug 10, 2:25 PM CDT | Special Weather Statement | OUN | Noble | 35 min |
| Aug 10, 2:31 PM CDT | Special Weather Statement | OUN | Greer | 29 min |
| Aug 10, 2:40 PM CDT | Severe Thunderstorm Warning | OUN | Custer | 50 min |
| Aug 10, 3:08 PM CDT | Special Weather Statement | OUN | Woods | 52 min |
| Aug 10, 3:28 PM CDT | Severe Thunderstorm Warning | OUN | Payne | 32 min |
| Aug 10, 3:30 PM CDT | Special Weather Statement | OUN | Custer | 30 min |
| Aug 10, 3:35 PM CDT | Special Weather Statement | OUN | Beckham | 25 min |
| Aug 10, 3:47 PM CDT | Special Weather Statement | OUN | Kay | 28 min |
| Aug 10, 3:52 PM CDT | Severe Thunderstorm Warning | OUN | Beckham, Greer | 38 min |
| Aug 10, 3:56 PM CDT | Special Weather Statement | OUN | Beckham | 34 min |
| Aug 10, 3:58 PM CDT | Special Weather Statement | OUN | Alfalfa | 32 min |
| Aug 10, 4:00 PM CDT | Severe Thunderstorm Warning | OUN | Beckham, Washita | 30 min |
| Aug 10, 4:07 PM CDT | Special Weather Statement | OUN | Woods | 23 min |
| Aug 10, 4:16 PM CDT | Severe Thunderstorm Warning | OUN | Woods, Woodward | 44 min |
| Aug 10, 4:30 PM CDT | Special Weather Statement | OUN | Logan | 30 min |
| Aug 10, 4:54 PM CDT | Special Weather Statement | OUN | Logan | 36 min |
| Aug 10, 4:56 PM CDT | Special Weather Statement | OUN | Woodward | 34 min |
| Aug 10, 4:57 PM CDT | Severe Thunderstorm Warning | OUN | Woodward | 48 min |
| Aug 10, 5:24 PM CDT | Special Weather Statement | OUN | Greer | 36 min |
| Aug 10, 5:30 PM CDT | Special Weather Statement | OUN | Logan | 30 min |
| Aug 10, 5:36 PM CDT | Severe Thunderstorm Warning | OUN | Comanche | 39 min |
| Aug 10, 6:13 PM CDT | Special Weather Statement | OUN | Oklahoma | 32 min |
| Aug 10, 6:21 PM CDT | Special Weather Statement | OUN | Canadian | 24 min |
| Aug 10, 6:36 PM CDT | Special Weather Statement | OUN | Canadian | 24 min |
| Aug 10, 6:40 PM CDT | Severe Thunderstorm Warning | OUN | Caddo, Canadian, Grady, Oklahoma | 50 min |
| Aug 10, 2:47 PM CDT | Special Weather Statement | OUN | Knox | 43 min |
Nearby
Special Weather Statements in Oklahoma, 2018Every special weather statement in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.